Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 6, 2016Marshall County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 6, 2016, 6:21 AM CDT for Marshall County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 6:21 AM CDT (11:21 UTC)
Expired
Aug 6, 2016, 7:00 AM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WWUS84 KOHX 061121
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 AM CDT SAT AUG 6 2016
 
TNZ061-061200-
MARSHALL TN-
621 AM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL COUNTY
UNTIL 700 AM CDT...

AT 618 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG 
THUNDERSTORMS OVER SOUTHWESTERN MARSHALL COUNTY...MOVING SOUTHEAST
AT 20 MPH. SOME SPOTS WILL SEE SEVERAL STRONG THUNDERSTORMS PASS OVERHEAD 
EARLY THIS MORNING...BRINGING ALONG TORRENTIAL DOWNPOURS...WHICH
WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS. 

IN ADDITION TO THE HEAVY RAINFALL...BRIEF WIND GUSTS IN EXCESS OF 30 MPH
WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CORNERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3529 8683 3532 8685 3530 8686 3531 8689
      3532 8691 3534 8690 3535 8692 3538 8693
      3541 8692 3542 8696 3545 8695 3546 8694
      3545 8692 3547 8692 3532 8667 3526 8682
TIME...MOT...LOC 1118Z 315DEG 16KT 3527 8675 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:26 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 6, 3:26 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
326 AM CDT SAT AUG 6 2016

.DISCUSSION...

Mid Tn was mostly rain free early this morning, but that will
change today as a front along the Ohio River sags down into the
area, and upper level impulses come from the Mid Ms Valley.
Generally, the coverage will increase mostly over the west this
morning, then spread eastward with likely pops across the area in
the afternoon. Like yesterday, there could be a few strong to
severe storms with locally gusty winds. Some locations are likely
to experience heavy downpours with 1-2 inch per hours rainfall
rates. Models show precipitable water climbing over 2 inches
across the area, and over 2.25 across the northwest half. For most
areas, high temperatures will not be as hot today, but forecasting
exact highs will be tricky with a quick warmup expected before the
rain arrives. Most spots will top out in the 87-91 range.

Scattered showers and storms will linger into the evening, then
taper off from north to south overnight. Some areas of fog can be
expected late tonight into Sunday morning.

Sunday will be a drier day for most of the area with highs in 80s
and lowering humidity levels. Pops will be around 20 percent for
most areas, but the Plateau will be in the 40-50 percent range
with models showing a lingering axis of deeper moisture and
instability.

Sunday night and Monday look like the most pleasant times of this
forecast period. Drier air will continue to move in with high
pressure over the Great Lakes extending down into Tn. Lows Sunday
night will drop into the upper 60s with highs on Monday mainly
upper 80s, with tolerable humidity levels by August standards.
Deep moisture will not be far away to our southeast, so we will
have to keep at least slight rain chances for the Plateau.

After the slight break in humidity at the start of the week,
muggy conditions will return for Tuesday and beyond. Temperatures
will be typical for August with highs mostly around 90 and lows
mainly in the lower 70s. Deep moisture will gradually push back
into the area from the east and southeast with increasing chances
for scattered showers and thunderstorms. Pops will be mainly in
the 30-50 percent range Tuesday through Friday.

&&

.AVIATION...
06Z TAF DISCUSSION.

Showers back along the Tennessee River in Perry County all that
is left of complex that came down out Kentucky earlier this
evening with infrared satellite showing tops continuing to warm in
that area. Frontal boundary draped just north of the Ohio River
will sag down this way later tonight and during the day Saturday
and that should increase our shower and thunderstorm chances. Look
for some light fog as we go through the overnight hours. Pilots
and aviation interests will need to keep close tabs on potential
for thunderstorm development during the day Saturday as I've got
vicinity thunderstorms at all terminals throughout much of the day
and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      90  73  89  70  90 /  70  40  20  10  10
Clarksville    87  69  87  67  87 /  70  20  10  10  10
Crossville     86  69  83  67  84 /  60  40  50  20  20
Columbia       90  72  89  69  89 /  60  30  20  10  10
Lawrenceburg   91  72  89  69  89 /  60  40  20  10  10
Waverly        88  70  87  68  88 /  70  40  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........01/Boyd
Hazardous weather outlook, Aug 6, 5:05 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT SAT AUG 6 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
505 AM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SLIP DOWN ACROSS THE AREA TODAY AND THIS EVENING
AND INCREASE OUR CHANCE FOR THUNDERSTORMS. A FEW STORMS MAY
BECOME STRONG WITH HEAVY DOWNPOURS AND GUSTY WINDS...WHICH MAY
PRODUCE LOCALIZED PONDING OF WATER AND MINOR TREE DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

19

In the hours before

Special weather statement, Aug 6, 6:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 AM CDT SAT AUG 6 2016

TNZ061-061200-
MARSHALL TN-
621 AM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL COUNTY
UNTIL 700 AM CDT...

AT 618 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHWESTERN MARSHALL COUNTY...MOVING SOUTHEAST
AT 20 MPH. SOME SPOTS WILL SEE SEVERAL STRONG THUNDERSTORMS PASS OVERHEAD
EARLY THIS MORNING...BRINGING ALONG TORRENTIAL DOWNPOURS...WHICH
WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS.

IN ADDITION TO THE HEAVY RAINFALL...BRIEF WIND GUSTS IN EXCESS OF 30 MPH
WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CORNERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3529 8683 3532 8685 3530 8686 3531 8689
      3532 8691 3534 8690 3535 8692 3538 8693
      3541 8692 3542 8696 3545 8695 3546 8694
      3545 8692 3547 8692 3532 8667 3526 8682
TIME...MOT...LOC 1118Z 315DEG 16KT 3527 8675

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:02 PM CDTSpecial Weather StatementOHXHumphreys43 min
Aug 5, 7:45 PM CDTSpecial Weather StatementOHXHumphreys45 min
Aug 5, 8:10 PM CDTSevere Thunderstorm WarningOHXHumphreys, Perry35 min
Aug 5, 8:43 PM CDTSpecial Weather StatementOHXPerry47 min
Aug 6, 4:01 PM CDTSpecial Weather StatementOHXWilliamson44 min
Aug 6, 4:34 PM CDTSpecial Weather StatementOHXGiles41 min
Aug 6, 4:35 PM CDTSpecial Weather StatementOHXBedford25 min
Aug 6, 5:23 PM CDTSpecial Weather StatementOHXCheatham52 min
Aug 6, 5:58 PM CDTSpecial Weather StatementOHXCoffee32 min
Aug 6, 6:00 PM CDTSpecial Weather StatementOHXCannon30 min
Aug 6, 6:02 PM CDTSpecial Weather StatementOHXHickman43 min
Aug 6, 6:12 PM CDTAreal Flood AdvisoryOHXCheatham, Dickson2 hr
Aug 6, 6:31 PM CDTAreal Flood AdvisoryOHXCannon, Coffee119 min
Aug 6, 6:37 PM CDTSpecial Weather StatementOHXCannon38 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.